Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 31, 2016, 8:22 PM CDT for Clay County, Richland County, Illinois. It took effect at Apr 1, 2016, 4:41 AM CDT. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 8:22 PM CDT (01:22 UTC)
- In effect from
- Apr 1, 2016, 4:41 AM CDT
- Expired
- Apr 3, 2016, 10:36 PM CDT
- In force
- 66 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.47 ft at Apr 2, 2016, 5:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
862
WGUS43 KILX 010122
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
822 PM CDT THU MAR 31 2016
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
.Synopsis...Areas of 1 to 2 inch rainfall from Wednesday and today
will cause the Little Wabash River near Clay City to rise above flood
stage by Friday morning.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-011522-
/O.NEW.KILX.FL.W.0005.160401T0941Z-160404T0336Z/
/CLAI2.1.ER.160401T0941Z.160402T1200Z.160403T2136Z.NO/
822 PM CDT THU MAR 31 2016
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River near Clay City.
* From late tonight until Sunday evening.
* At 745 PM Thursday the stage was 15.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 19.5 feet by Saturday morning.The river
will fall below flood stage by Sunday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Fri Sat Sun
Little Wabash River
Clay City 18 15.1 Thu 8 PM 18.5 19.5 18.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
DJO5 follow-up statements
501
WGUS83 KILX 011401
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
901 AM CDT FRI APR 1 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-020401-
/O.EXT.KILX.FL.W.0005.000000T0000Z-160403T2247Z/
/CLAI2.1.ER.160401T0756Z.160402T0600Z.160403T1647Z.NO/
901 AM CDT FRI APR 1 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Sunday afternoon.
* At 845 AM Friday the stage was 18.7 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by
tomorrow morning. The river will fall below flood stage Sunday
morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.7 Fri 9 AM 19.2 18.4 15.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
07354
WGUS83 KILX 020148
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
848 PM CDT FRI APR 1 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-021548-
/O.EXT.KILX.FL.W.0005.000000T0000Z-160404T0000Z/
/CLAI2.1.ER.160401T0756Z.160402T1200Z.160403T1800Z.NO/
848 PM CDT FRI APR 1 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Sunday evening.
* At 745 PM Friday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by
tomorrow morning. The river will fall below flood stage Sunday
afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 19.3 Fri 8 PM 19.5 18.7 15.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
DJO926
WGUS83 KILX 021419
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
919 AM CDT SAT APR 2 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-030419-
/O.CON.KILX.FL.W.0005.000000T0000Z-160404T0000Z/
/CLAI2.1.ER.160401T0756Z.160402T1030Z.160403T1800Z.NO/
919 AM CDT SAT APR 2 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Sunday evening.
* At 9 AM Saturday the stage was 19.4 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Sunday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 19.4 Sat 9 AM 18.5 15.9 13.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
07627
WGUS83 KILX 030237
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
937 PM CDT SAT APR 2 2016
...The Flood Warning continues for the following river in Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-031434-
/O.EXT.KILX.FL.W.0005.000000T0000Z-160403T1434Z/
/CLAI2.1.ER.160401T0756Z.160402T1030Z.160403T0834Z.NO/
937 PM CDT SAT APR 2 2016
The Flood Warning continues for
The Little Wabash River near Clay City.
* Until Sunday morning.
* At 845 PM Saturday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.8 Sat 9 PM 17.6 14.5 12.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
DJO109
WGUS83 KILX 031318
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
818 AM CDT SUN APR 3 2016
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River near Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-031348-
/O.CAN.KILX.FL.W.0005.000000T0000Z-160403T1434Z/
/CLAI2.1.ER.160401T0756Z.160402T1030Z.160403T0920Z.NO/
818 AM CDT SUN APR 3 2016
The Flood Warning is cancelled for
The Little Wabash River near Clay City.
* At 8 AM Sunday the stage was 17.5 feet.
* Flood stage is 18 feet.
* Fell below flood stage at 430 AM Sunday.
* Forecast...The river will continue to fall to 14.5 feet by tomorrow
morning.
* Impact...At 18 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 17.5 Sun 8 AM 14.5 12.5 11.0
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 31, 6:54 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 31, 6:54 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 654 PM CDT THU MAR 31 2016 .SHORT TERM...(Tonight) ISSUED AT 312 PM CDT Thu Mar 31 2016 The departure of the cold front early this evening will signal the end of shower and thunderstorm chances in east central and southeast Illinois by 9 pm. Instability will have diminished enough to preclude any chances of severe storms this eve. Colder air will filter into the area overnight, helping low temps drop 30 degrees from daytime highs, reaching the upper 30s to lower 40s by sunrise. The next fast moving shortwave will begin to affect our forecast area NW of the IL river after 3 am tonight. Water vapor satellite shows the wave over northern Nebraska at 1930z, progressing to the southeast. Despite the drier air initially behind this front, we are getting a consistent signal in the NAM, GFS, Canadian, and ECMWF of moderate lift ahead of the wave. We kept PoPs only in the slight chance category, due to some dry air to overcome initially. Winds will be west to northwest overnight, with early evening gusts to 25 mph. Winds should diminish to 5 to 10 mph by midnight. .LONG TERM...(Friday through Thursday) ISSUED AT 312 PM CDT Thu Mar 31 2016 Main concerns for the extended remain the strong winds for Saturday, and the potential for frost and/or freezing conditions Friday night, Saturday night and Monday night. A cold shortwave trough will progress across Illinois on Friday. The primary chances of rain showers will be north of I-72, closer to the track of the 500mb vort max. Moderately steep lapse rates could support some isolated thunderstorms mainly along and north of I-74 Friday afternoon as the trough passes. Have kept PoPs in the chance category for now, but likely PoPs may be needed north of Peoria to Bloomington if the moisture content in the lower levels increases. A fast moving upper trough and accompanying surface low will progress out of Canada and into the Great Lakes on Saturday. The influence of 60-70kt mid level winds will translate to the surface in the form of 30-40 mph winds. Bufkit momentum transfer plots show gusts to 45-50 mph may be possible by early afternoon. Those numbers would support a wind advisory for a majority of our counties, but will hold off on that headline until that period gets closer. The other issue this weekend will be the potential for frost and freezing conditions starting Friday night, when lows approach freezing north of I-72. Increasing winds toward sunrise on Saturday should preclude widespread frost, but any areas that dip below freezing could see some plant damage. Saturday night will be colder, with nearly our entire forecast area expected to dip below freezing. High pressure should settle over Illinois Sat night, helping low temps reach the upper 20s N of I-74, with low 30s even south of I-70. The next cold front will push across IL on Monday, bringing a reinforcing shot of cold air, as 850 mb temps drop to -4 to -6C. High pressure overhead Monday night will allow temps to drop below freezing again across the board. While freezing conditions this time of year are not too out of the norm, our growing season got an early start in central and southeast Illinois, and many areas have sensitive vegetation already growing in many areas. Precipitation chances increase Wednesday through Thursday as cold front arrives Wednesday and an upper trough settles into IL Wed night and Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 654 PM CDT Thu Mar 31 2016 VFR conditions across central IL terminals this evening with additional showers possible and MVFR cigs starting after 12Z Friday as an upper level disturbance crosses the area. Isolated thunderstorms will be possible as well after 18Z...but coverage of thunderstorms too low for mention in TAFs at this time. Winds WNW 12-18 kts with gusts up to 25 kts until 03Z...diminishing to 8-10 kts for most of the night. Winds increasing to 10-15 kts with gusts to around 20 kts by 18Z. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Onton
Hazardous weather outlook, Mar 31, 3:12 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT THU MAR 31 2016 ILZ027>031-036>038-040>043-047>053-011100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 312 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF I-55 THIS AFTERNOON. THE STORMS MAY PRODUCE A FEW STRONG WIND GUSTS OR SMALL HAIL... BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FROM I-74 NORTH ON FRIDAY AFTERNOON. NO SEVERE WEATHER IS EXPECTED WITH THESE THUNDERSTORMS. TEMPERATURES SHOULD FALL NEAR FREEZING OR BELOW BOTH SATURDAY AND SUNDAY MORNINGS AND AGAIN TUESDAY MORNING. THESE FREEZING TEMPERATURES POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-011100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 312 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER EASTERN ILLINOIS THIS AFTERNOON AND EXIT EAST OF ILLINOIS BY 6 PM. STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON EAST OF I-57. DAMAGING WIND GUSTS...LARGE HAIL...AND AN ISOLATED TORNADO ARE POSSIBLE EAST OF I-57. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FROM I-74 NORTH ON FRIDAY AFTERNOON. NO SEVERE WEATHER IS EXPECTED WITH THESE THUNDERSTORMS. TEMPERATURES SHOULD FALL NEAR FREEZING OR BELOW NORTH OF I-70 SATURDAY MORNING AND ACROSS THE AREA SUNDAY AND TUESDAY MORNINGS. THESE FREEZING TEMPERATURES POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EAST OF I-57 THROUGH 530 PM. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:36 PM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 27 hr |
Nearby
River Flood Warnings in Illinois, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.